How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

What are the symptoms of a sudden ending of Valium (5mg) medication

Resolved Question:

What are the symptoms of a sudden ending of Valium (5mg) medication? My wife (72 yrs old) lost her medication last Friday evening and by Sunday evening was experiencing severe rocking back & forth and sideways in extreme movements, she was also very arguementative and aggressive.

The problem: The local drugstore rx has expired (last filled there on 08/09) We use Medco Mail order 90 day Rx's and there is no refills. Our insurance does provide for Emergency overrides of 7 days medication however there are no refills and the drugstore needs a valid Rx to account for the override pills. Thank you.. XXXXX XXXXXe
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 6 years ago.
You are already seeing some of the symptoms. Valium is an odd medication. It stay in the system a week, steadily declining in dosage. So, when she stopped 5 mg abruptly, she may have had the equivalent of 10 or 15 mg in her. The most serious risk is seizure, which is potentially fatal. I would treat this an emergency. Call her Doctor and get refill. Her greatest seizure risk is between 5-7 days after quitting. So it is going to get worse, not better over next week. If you can't get a doctor, this will justify ER at sometime due to risk. Most MDs are aware and will respond.
Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions